Jump to content

Midodrine And Mood Swings?


laila
 Share

Recommended Posts

:) Hi,

I was recently put on Midodrine, 5mg, 3x day and have noticed that SOMETIMES it makes me feel really tense and irratable, yesterday I was snapping at everyone and felt this rage just coursing through me, at the slightest problem. I know it can cause anxiety and nervousness. I had also taken 1.5 mg of Lunesta, to help with the insomnia the Midodrine is causing and I woke up in a sweat and also happened to feel sick yesterday due to an oncoming sinus infection. I just found out Lunesta can make you depressed. Anyway I had a "B" day (bad day) spent most of day on the couch and felt weak and cruddy. Also my bottom blood pressure number now seems too high 90 to 100 on awakening, before midodrine. Could that be from the midodrine from the day before? I know this is too many questions. I started Biaxin for my sinuses and didn't take Midodrine today. I will bring this up with doc next week. I already feel better. And how low does your bp have to be to be considered bad enough to take Midodrine? Does it give you more energy? Last week I felt semi ok on it. Thanks for any help!

Link to comment
Share on other sites

Guest sonotech

I think it is possible that the Midodrine could cause the moodiness, but am not for sure. I DO know that I used to take Lunesta for sleep and when I first went to my EP Cardiologist he told me to STOP taking it since his experience is that it can cause POTS symptoms to be worse.

Also, when I first started taking the Lunesta, I felt really weak and yucky during the day so I started breaking them in half (had to use a pill cutter since they are such small tablets) and that made it alot better. The half tablet helped me fall asleep quickly with no lasting effects the next day.

Sounds like you had a bunch of different side affects from several different meds at the same time.

Glad you are feeling better now.

Laura

Link to comment
Share on other sites

Are you sure it's the midodrine causing your symptoms? From my understanding, midodrine only affects blood vessels and it doesn't breach the blood-brain barrier, making it pretty unlikely to affect mood. Where did you hear that it causes anxiety? It seems to me like it would be something different. Hopefully you can figure out what's causing your mood swings :)

Link to comment
Share on other sites

Sorry about the mood swings. I wouldn't think it's the midodrine, but all of this is fairly new to me too. I am on midodrine for the 2nd time now, after not responding well to it almost three years ago, but I only take a 2.5 mg dosage in the a.m. Maybe you could cut back and see what happens?

The mood swings and snappiness sound more indicative of the depression that goes along with this. Depression manifests itself not only as crying jags (that I was always more familiar with) but also as irritability -- my family pointed out once that being around me was like "having to walk on eggshells."

Hope you get some answers!

Link to comment
Share on other sites

Thank you everyone for your inputs. I always feel better when I take the antibiotic Biaxin. It makes xanax stay in your system longer. Which helps so much with the shaking. I am back to trying the Midodrine, just two a day and I can also sleep. If you look it up on a web site the Midodrine can cause nervousness and anxiety. Which I am also being treated for with Xanax. Which could be part of the whole Pots mess, as before I was dx I knew it was something more than plain anxiety and panic. I have the worst morning symptoms. Anyway, its weird how some days I can deal with everyones drama and others I can't. I guess if I feel too sick to do anything it makes me more cranky too.

Link to comment
Share on other sites

  • 15 years later...

does anyone feel like I do - in that when I feel cruddy, I feel like I will never be able to handle anything that day (can’t imagine it will ever feel better (  and feel upset with everyone else for not getting it!) - but then later can feel much better moodwise ...even a friend said it’s like I‘m two different people.  And I agree.  But I was never this way before I got ill and I‘ve decades behind me!   So is this part  of POtS?   I can’t believe how severe and unending the crashes feel.  

Link to comment
Share on other sites

Yes I defiantly have mood swings on bad days. I often feel during a crash,  I can’t do this anymore and feel so down. I usually isolate myself as every sound seems to be amplified everything and everyone irritates me! If I lie quietly in a dark room and relax,  most of the time  I feel better in a couple of hours . I think it’s caused by sensory overload , low BP and addrellin for me 
 

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...